Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Dec 18, 2021, 6:49 PM CST for Lafourche Parish, Saint Charles Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2021, 6:49 PM CST (00:49 UTC)
- Expired
- Dec 18, 2021, 7:45 PM CST
- In force
- 56 min
- Issued by
- NWS New Orleans, LA
- Hail
- 0.00 in
- Wind
- 40
Counties Lafourche Parish, LA, Saint Charles Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted.
656
WWUS84 KLIX 190049
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
649 PM CST Sat Dec 18 2021
LAZ059>061-065>067-190145-
Lower Terrebonne LA-St. Charles LA-Upper Terrebonne LA-
Lower Lafourche LA-Upper Lafourche LA-Upper Jefferson LA-
649 PM CST Sat Dec 18 2021
...Strong thunderstorms will impact portions of St. Charles, central
Terrebonne, northeastern Lafourche and Jefferson Parishes through 745
PM CST...
At 649 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Norco to near Des
Allemands to 7 miles northwest of Dulac. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Houma, Cut Off, Avondale, Larose, Metairie, Hahnville, Marrero,
Harvey, Timberlane, Jefferson, Gretna, Harahan, Westwego, Lockport,
Jean Lafitte, Mathews, Luling, River Ridge, Boutte and Raceland.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 212 and 230.
Interstate 310 between mile markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2938 9098 2990 9054 2993 9053 3008 9041
3002 9018 3002 9013 2992 9013 2992 9008
2994 9006 2990 9001 2986 9003 2983 9007
2976 9007 2963 9000 2957 9018 2955 9019
2952 9017
TIME...MOT...LOC 0049Z 254DEG 37KT 3011 9030 2978 9048 2944 9080
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
CABWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Dec 18, 3:40 PM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Dec 18, 3:40 PM CST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
340 PM CST Sat Dec 18 2021
.SHORT TERM (Tonight through Monday Night)...A rather unsettled
period is expected through Monday night as a northern stream
positively tilted trough drives a cold front through the area and
offshore tonight, and another southern stream trough pushes
across the region on Monday. With the front lingering over the
northern Gulf of Mexico through the entire period, a persistent
northerly flow will keep cooler and more stable air in place in
the low levels. The front itself will remain stalled as the mid
and upper level flow remains west-southwesterly. This warmer and
more humid flow pattern will override the cooler low level
airmass and induce mainly overcast conditions throughout the
period. With a lack of strong solar insolation in place, the
diurnal curve will be suppressed. Highs should only warm into the
upper 50s and lower 60s tomorrow, and then further cool into the
lower to middle 50s Monday as a deep layer cold pool associated
with the southern stream upper level low moves directly over the
forecast area. Overnight lows will be closer to seasonal averages
in the lower to middle 40s as cloud cover limits radiational
cooling at night.
Concerning rain chances, in the immediate term, scattered shower
and weak thunderstorm activity will continue to develop in advance
of a cold front and main convective band currently pushing through
southwest Louisiana. This development is associated with jet
streak sliding through the region and difluent flow pattern aloft
that are promoting increased lift. Fortunately, a lack of decent
instability and shear has kept the thunderstorm activity on the
weak side this afternoon. The main convective line in Southwest
Louisiana has also started to weaken and will continue to decrease
in intensity as it pushes eastward due as it encounters a more
stable and less sheared environment. The front and line of
convection should push into the offshore waters by late this
evening with lingering low stratus and light rain showers expected
over land based portions of the CWA during the overnight hours.
A brief respite in the rain chances over the northern half of the
CWA can be expected on Sunday as a region of weak negative
vorticity and increased upper level subsidence slides through.
Skies will remain mostly cloudy given the broad region of
isentropic forcing over the shallow cold pool, but the lack of
deeper moisture will keep rain chances at bay. This respite will
be shortlived, as the southern stream shortwave trough quickly
advances into Texas. Low level cyclogenesis will take place along
the stalled front over the western Gulf and this low will quickly
advance east across the northern Gulf Monday into Monday night.
The low should deepen rapidly as the upper level trough takes a
more neutral tilt in response to a jet streak pushing through the
northwest Gulf. Deep layer moisture will feed back into the
region, and expect to see fairly widespread light to moderate
rain form by Monday morning and persist into Monday evening for
most of the forecast area. The rains should begin to ease by late
Monday night as the surface low pulls to the east. Given the
amount of forcing and fairly high precipitable water values in
place, have POP of 50 to 80 percent forecast for areas along and
south of I-10 on Monday.
.LONG TERM (Tuesday through Friday Night)...Strong negative
vorticity advection and deep layer northwest flow will take hold
of the region on Tuesday and remain in place through Wednesday. As
a result, clearing skies, low humidity, and cooler than average
temperatures are expected. Highs should only climb into the upper
50s on Tuesday before modifying a bit into the lower 60s on
Wednesday. The clear skies and lighter winds expected Tuesday
night will result in strong radiational cooling, and lows should
dip into the 30s for most locations. Increased ridging building in
from the west on Thursday and Friday will keep skies clear and
rain chances minimal, but a return flow pattern in the low levels
will lead to warmer temperatures and increasing humidity by the
end of the week. Highs on Christmas Eve should climb into the
middle to upper 70s and highs could potentially cross 80 degrees
on Christmas Day.
&&
.AVIATION...The initial concern will be bands of shower and
thunderstorm activity in advance of a cold front. This convection
could produce brief periods of IFR visibility restrictions and
gusty winds. This convective risk should peak between 00z and 06z.
After 06z, low stratus ranging from 300 to 800 feet is expected to
form at all of the terminals in the wake of the cold front. These
IFR or lower conditions will persist through late morning (around
16-17z) tomorrow before beginning to improve tomorrow afternoon.
Winds will also turn gusty at over 12 knots from the north at
KNEW, KMSY, and KGPT between 00z and 06z.
&&
.MARINE...A colder airmass will advect over the waters tonight
leading to a period of small craft conditions through tomorrow
afternoon. Winds should relax slightly tomorrow night, but will
quickly increase on Monday as a Gulf low pushes through the
northern Gulf of Mexico. High end small craft advisory conditions
over the open Gulf waters can be expected, and conditions may
potentially reach gale force if the low deepens enough. Strong
cold air advection and a fairly tight gradient will keep small
craft conditions going through Tuesday before high pressure
finally becomes centered over the area and winds relax for the
latter half of week.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 46 57 40 53 / 90 0 10 30
BTR 49 59 44 54 / 90 0 30 40
ASD 51 63 44 57 / 80 10 20 50
MSY 55 62 49 56 / 80 10 30 60
GPT 54 63 45 56 / 70 10 20 50
PQL 53 64 43 58 / 70 10 20 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 9 PM this evening to 3 PM CST Sunday
for GMZ536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory from 9 PM this evening to 3 PM CST Sunday
for GMZ538-550-552-555-557-570-572-575-577.
&&
PGIn the hours before
Special weather statement, Dec 18, 4:06 PM CST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service New Orleans LA
406 PM CST Sat Dec 18 2021
MSZ077-182245-
Pearl River MS-
406 PM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of northeastern Pearl
River County through 445 PM CST...
At 406 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Poplarville, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Poplarville.
This includes Interstate 59 in Mississippi between mile markers 29
and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3083 8934 3082 8969 3100 8972 3101 8971
3100 8955 3101 8955 3101 8951 3100 8950
3100 8947 3098 8947 3098 8943 3101 8942
3101 8935
TIME...MOT...LOC 2206Z 257DEG 25KT 3092 8964
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CABSpecial weather statement, Dec 18, 4:49 PM CST, 2 hours before
Special Weather Statement
National Weather Service New Orleans LA
449 PM CST Sat Dec 18 2021
LAZ046>048-182345-
Iberville LA-West Baton Rouge LA-East Baton Rouge LA-
449 PM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of southeastern West
Baton Rouge, southeastern Iberville and south central East Baton
Rouge Parishes through 545 PM CST...
At 449 PM CST, Doppler radar was tracking a strong thunderstorm near
Plaquemine, moving east at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Baton Rouge, Plaquemine, Oak Hills Place, St. Gabriel, Addis, Brusly,
White Castle, Westminster, Old Jefferson, Inniswold, Village St.
George, Bayou Sorrel, Shenandoah, Gardere and Carville.
This includes Interstate 10 in Louisiana between mile markers 161 and
168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 9140 3042 9097 3034 9100 3032 9102
3017 9107 3016 9109 3012 9109 3011 9110
3006 9111 3005 9115 3016 9147 3020 9148
TIME...MOT...LOC 2249Z 265DEG 30KT 3028 9135
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CABSpecial weather statement, Dec 18, 5:19 PM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
519 PM CST Sat Dec 18 2021
LAZ049-050-190015-
Livingston LA-Ascension LA-
519 PM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of Ascension and
central Livingston Parishes through 615 PM CST...
At 519 PM CST, Doppler radar was tracking a strong thunderstorm over
Prairieville, or 7 miles southeast of Oak Hills Place, moving east at
40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Numerous locations have recorded wind gusts from 35 to 45 mph.
Locations impacted include...
Denham Springs, Gonzales, Walker, Livingston, Sorrento, French
Settlement, Albany, Port Vincent, Prairieville, Geismar, Whitehall
and Killian.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 169 and 182.
Interstate 12 between mile markers 10 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3034 9101 3035 9098 3034 9090 3040 9095
3040 9097 3041 9096 3042 9098 3047 9098
3050 9057 3030 9055 3026 9059 3023 9058
3021 9064 3017 9064 3018 9107
TIME...MOT...LOC 2319Z 267DEG 34KT 3031 9100
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CABSpecial weather statement, Dec 18, 6:02 PM CST, 47 minutes before
Special Weather Statement
National Weather Service New Orleans LA
602 PM CST Sat Dec 18 2021
LAZ049-050-057-058-060-072-075-190100-
St. Charles LA-Livingston LA-Ascension LA-Northwest St. Tammany LA-
Southern Tangipahoa LA-St. John The Baptist LA-St. James LA-
602 PM CST Sat Dec 18 2021
...Strong thunderstorms will impact portions of central St. John The
Baptist, east central Ascension, northeastern St. James, northern St.
Charles, northwestern St. Tammany, southeastern Livingston and
southern Tangipahoa Parishes through 700 PM CST...
At 602 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Natalbany to near Springfield to 7 miles
south of Whitehall. Movement was east at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hammond, Covington, Reserve, Laplace, Ponchatoula, Madisonville,
Folsom, Springfield, Natalbany, Robert, Garyville, Killian and
Tickfaw.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 189 and 214.
Interstate 12 between mile markers 36 and 64.
Interstate 55 in Louisiana between mile markers 1 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3066 8997 3041 9008 3037 9012 3039 9021
3019 9043 3012 9043 3005 9037 3004 9038
3011 9081 3042 9056 3068 9042 3070 9017
TIME...MOT...LOC 0002Z 272DEG 25KT 3060 9042 3042 9049 3018 9069
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CABSpecial weather statement, Dec 18, 6:49 PM CST, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
649 PM CST Sat Dec 18 2021
LAZ059>061-065>067-190145-
Lower Terrebonne LA-St. Charles LA-Upper Terrebonne LA-
Lower Lafourche LA-Upper Lafourche LA-Upper Jefferson LA-
649 PM CST Sat Dec 18 2021
...Strong thunderstorms will impact portions of St. Charles, central
Terrebonne, northeastern Lafourche and Jefferson Parishes through 745
PM CST...
At 649 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Norco to near Des
Allemands to 7 miles northwest of Dulac. Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Houma, Cut Off, Avondale, Larose, Metairie, Hahnville, Marrero,
Harvey, Timberlane, Jefferson, Gretna, Harahan, Westwego, Lockport,
Jean Lafitte, Mathews, Luling, River Ridge, Boutte and Raceland.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 212 and 230.
Interstate 310 between mile markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2938 9098 2990 9054 2993 9053 3008 9041
3002 9018 3002 9013 2992 9013 2992 9008
2994 9006 2990 9001 2986 9003 2983 9007
2976 9007 2963 9000 2957 9018 2955 9019
2952 9017
TIME...MOT...LOC 0049Z 254DEG 37KT 3011 9030 2978 9048 2944 9080
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 6:02 PM CST | Special Weather Statement | LIX | Saint John the Baptist, Tangipahoa | 58 min |
| Dec 18, 6:55 PM CST | Special Marine Warning | LIX | 65 min | |
| Dec 18, 7:09 PM CST | Special Weather Statement | LIX | Saint Tammany | 66 min |
| Dec 18, 7:37 PM CST | Special Marine Warning | LIX | 98 min | |
| Dec 18, 7:41 PM CST | Special Weather Statement | LIX | Jefferson, Orleans | 79 min |
| Dec 18, 8:59 PM CST | Special Marine Warning | LIX | 2 hr | |
| Dec 18, 10:12 PM CST | Special Marine Warning | LIX | 2 hr | |
| Dec 18, 11:54 PM CST | Special Marine Warning | LIX | 66 min | |
| Dec 18, 8:01 PM CST | Special Weather Statement | LIX | Hancock, Harrison | 119 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.